News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Multiple Myeloma

Question: Protein Level Results in Blood test


 iahching - Sun Oct 14, 2007 12:02 am

I am 50years old and about 3months ago, I was referred to Oncologist because I had elevated protein level. At the time Oncologist said IGA protein and advised 1200. I had Bone Marrow Biopsy which only showed abnormal plasma cells but no cancer. CT Scan, Xrays all came out normal. I repeated the Serum Protein Electrophesis and Oncologist said it went up to 1500 and he will monitor for MM but nothing he can do for me right now, but he says, he is concern. What does all this mean for me. I am confused. I am nauseated all the time, dizziness, constipated and within the last 2 weeks developed foamy urine. Please help.
 Dr. Chan Lowe - Wed Oct 17, 2007 5:44 pm

User avatar Hi Iahching,

I suspect your doctor is just as frustrated as you are. Occasionally, we have patients where we know something is going on but we can't "prove" it. In your case, the elevated IgA protein levels and the abnormal plasma cells signal that there is something going on. It sounds like the problem is that at this point a firm diagnosis cannot be made. Because of this, a proper treatment cannot be chosen so the best thing to do is continue to follow up very closely with your doctor and wait for signs to appear that can make a definite diagnosis.

Close follow up is crucial so that the diagnosis can be made as early as possible.

Your foamy urine is likely due to increased protein levels in the urine.

Best wishes and I hope you are able to figure this out soon.
 iahching - Sun Oct 21, 2007 9:38 pm

What is the level of iga protein to start or consider chemo treatment so I can be prepared? Please advise and thank you
 Dr. Chan Lowe - Sun Oct 21, 2007 10:32 pm

User avatar This is a very individualized answer. I think it is unlikely that any particular level of IgA would be an indication to start chemotherapy. Instead, I suspect that your doctor will want to monitor the IgA level in addition to other possible symptoms of multiple myeloma to help make a decision. If more symptoms begin to appear it is likely your doctor will want to begin treatment.

These situations can be very difficult. Hang in there. I wish you the best.
 iahching - Sat Feb 02, 2008 2:37 am

I had blood transfusion about a year ago due to severe anemic for about 6 months. About a month after I started the transfusion I developed a rash on my right foot inside my ankle and it spread around the front part of my foot. Then my left foot started. The tip of my pointer finger right hand developed a dry skin rash and it spread to the base of my finger and then to my thumb on the same hand. My left leg inside from my ankle to below my knee started and then my right arm only on the outside from the middle of my hand, over the elbow and up my arm. Then it started on my left upper back on my left shoulder. And most recently after a Biopsy done on my right arm, it started on my right forearm and up my neck in the back on the left side from my left shoulder and also on my right leg from inside my ankle to just below my knee. I had taken multiple types and doses of Antibiotics, Creams, Steroidal Creams, Fungus, Steroids orally and nothing worked. Over the year, it progressed to the different areas as I mentioned and over the year I was referred by my Oncologist back to my regular doctor to find out if there is anything else going on with me. After referrals and referrals over the whole year between Dermatologist, to an Allergist and to another Dermatologist, and a Biopsy, it was diagnosed today that it was a Blood Allergy and possibly relating to MM and now I am referred right back to my Oncologist. I was advised by the Dermatologist today there is no medicine to cure it except Steroids only to try and make me comfortable , a month supply and Aquaphor to soothe my body. I am very frustrated and confused that it took a year between the different specialists and then to tell me it is an internal blood matter and there is nothing to cure it. The skin reaction on these various parts of my body all look different and doctor said it is because its a blood disease. Some areas have a rash form, my legs have more of red bumps all over, my fingers and thumbs have very dry cracked and pulling my skin. Do you have any comments about all this to make me understand why and what is happening to me. The Dermatologist and the Allergist both confirmed that I have no allergy, nor Skin infection or disease or Skin Cancer but has to do with my blood.
Please help with some explanation and information. Help please.
Thank you very much.
 JKF - Wed Sep 09, 2009 1:56 pm

I have elevated levels of protein in my blood, not terribly high but enough to be tested every six months. Anyway now I have a lump that is by my neck on my collarbone. It is growing and I am scheduled for a cat scan.Do you think the blood protein and the lump could be related. Thank you JKF

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here